What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jun 24, 5:03 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 24, 5:03 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
503 PM MST Mon Jun 24 2024
.UPDATE...Updated 00Z Aviation Discussion.
&&
.SYNOPSIS...
Daily thunderstorm chances will persist through most of this week
due to enhanced moisture levels lingering across the region. The
greatest chance will be through Wednesday, before decreasing some
late this week and into the upcoming weekend. Conditions will
remain hot and humid, with temperatures remaining several degrees
above normal.
&&
.DISCUSSION...
The early afternoon radar and satellite imagery showing the usual
midday showers and thunderstorms forming over the high country
north and east of Phoenix. The Phoenix valley into southwest AZ
remaining more stable at the moment after early morning clouds
dissipated. The latest SPC analysis showing lingering convective
inhibition in these areas, but experiencing full insolation early
this afternoon. Plenty of moisture ready to be acted on with
Precipitable Waters close to 2 inches across the region.
Our early Monsoon enhanced moisture levels will result in more
shower and thunderstorm into this evening. The latest HRRR hinting
on a bit more widespread northeast outflow driven convection
spreading into the phoenix valley into this evening, even pushing
further southwest toward Yuma County after midnight. This seems
reasonable given more instability and daytime heating across SC
AZ this afternoon with any outflows able to break through any
lingering capping. Although, not a given, as many other high
resolution models not as robust with this solution. Have included
a 20 to 30 percent chance into the forecast. Strong outflow wind
probabilities continue to run low as HREF probabilities of 35+ mph
wind gusts remain around 10-30% across the higher terrain and
lower elevations of southcentral Arizona, so appears mainly a
heavy rainfall threat for storms that develop.
Shower and storm potential does try to trend downward as upper
level ridge retrogrades into AZ/NM region this week, which could
tend to inhibit convection, especially for the lower deserts.
However, given abundant moisture in place, the high country should
still see additional storm formation. By Thursday and Friday,
watching a stronger trough dig across the northern Rockies, which
will break down the ridge over AZ, but also shunt deeper moisture
to the south. This should further inhibit storm potential and
confine it to mainly far SE and Eastern AZ into first half of the
weekend.
After this trough passes to the northeast, ridge builds again
across the SE U.S. which will bring back the southerly flow and
moisture that is poised to move back north into the region as
early as Sunday. This will increase storm chances again into next
week. CPC outlooks for 8-14 days (the first week of July) favors higher
percentages for above normal precipitation.
With all the moisture and associated clouds and precipitation,
daytime high temperatures overall staying several degrees above
normal through the period, but at least not near record levels.
However, overnight lows will remain well above normal. This will
all spell a consistent moderate HeatRisk across the region through
the period for hot and humid conditions persisting. However, not
to the levels of excessive heat at this time.
&&
.AVIATION...Updated at 0000Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Westerly wind gusts of around 20 kt will continue into the early
evening. There are two outflow boundaries out there currently that
are moving into the Metro, one from the NW and one from the NE.
The NE one might win out, mainly for KPHX and KIWA. But the winds
could do some flip-flopping with the arrival of these outflows. We
will also have to watch for any initiation of showers or storms
as these outflows collide. Winds are expected to go light and
variable late this evening and through the morning hours before a
westerly component is developed. FEW-SCT mid and high level
clouds will continue through the TAF period, and may occasionally
become BKN.
Southeast California/Southwest Arizona including KIPL and KBLH:
Winds will follow their typical diurnal trends at both terminals,
with occasional afternoon and evening gusts near 20 kts. FEW-SCT
high clouds will continue to filter in through the TAF period.
&&
.FIRE WEATHER...
Monsoonal moisture will continue to result in daily chances for
shower and thunderstorm activity, especially into midweek. The
higher terrain areas will see the greatest potential with some
locally heavy rainfall with any storms that develop. Chances for
wetting rains will generally remain around 10-20% for the higher
terrain areas and 5-10% for the lower deserts of south-central
Arizona through the first half of the week. Shower and
thunderstorm chances will gradually diminish throughout the week,
as high pressure builds into the region. With the elevated
moisture in place, MinRH values through early this week will range
between 30-40% across the far eastern districts to between 15-25%
across the western districts before slowly drying into the middle
to latter half of next week. Winds will follow their typical
daily tendencies, with gusty outflows from any thunderstorm
activity anticipated over the next several days. Temperatures
average several degrees above normal through the forecast period.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
DISCUSSION...Frieders
AVIATION...Berislavich
FIRE WEATHER...Frieders
In the hours before
Special weather statement, Jun 24, 3:05 PM MST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
305 PM MST Mon Jun 24 2024
AZZ563-242245-
Southeast Gila County AZ-
305 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 345 PM
MST...
At 304 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles north of Globe, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Gila County.
This includes US Highway 60 between mile markers 260 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3350 11044 3349 11048 3348 11072 3360 11077
3368 11054
TIME...MOT...LOC 2204Z 255DEG 13KT 3355 11068
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RWSpecial weather statement, Jun 24, 3:28 PM MST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
328 PM MST Mon Jun 24 2024
AZZ560-562-563-242300-
Southeast Gila County AZ-San Carlos AZ-Globe/Miami AZ-
328 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 400 PM
MST...
At 328 PM MST, Doppler radar was tracking a strong thunderstorm over
Globe. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Globe and Central Heights-Midland City.
This includes the following highways...
US Highway 60 between mile markers 249 and 257.
AZ Route 70 between mile markers 253 and 255.
AZ Route 77 near mile marker 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3345 11069 3337 11068 3334 11081 3348 11081
TIME...MOT...LOC 2228Z 083DEG 4KT 3341 11075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 24, 3:37 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
337 PM MST Mon Jun 24 2024
AZZ556-558-563-242300-
Southeast Gila County AZ-Tonto Basin AZ-
Pinal/Superstition Mountains AZ-
337 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA COUNTY THROUGH 400 PM
MST...
At 337 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles east of Tonto National Monument, or 13 miles east of Roosevelt.
This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Gila County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3365 11079 3357 11076 3357 11088 3359 11090
3357 11091 3357 11094 3365 11099 3368 11094
3364 11092 3368 11083
TIME...MOT...LOC 2237Z 240DEG 3KT 3363 11090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 24, 4:06 PM MST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
406 PM MST Mon Jun 24 2024
AZZ556-558-562-242330-
Tonto Basin AZ-Globe/Miami AZ-Pinal/Superstition Mountains AZ-
406 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA...MARICOPA AND PINAL
COUNTIES THROUGH 430 PM MST...
At 406 PM MST, Doppler radar was tracking a strong thunderstorm near
Miami, or 13 miles west of Globe. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Top-Of-The-World, and Inspiration.
This includes the following highways...
US Highway 60 between mile markers 237 and 243.
AZ Route 188 between mile markers 218 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3356 11104 3347 11083 3334 11091 3338 11113
TIME...MOT...LOC 2306Z 021DEG 1KT 3344 11097
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 24, 5:09 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
509 PM MST Mon Jun 24 2024
AZZ548-550>553-555-250145-
South Mountain/Ahwatukee-Northwest Pinal County-East Valley-Southeast
Valley/Queen Creek-Apache Junction/Gold Canyon-Superior-
509 PM MST Mon Jun 24 2024
...STRONG THUNDERSTORMS POSSIBLE ACROSS MARICOPA AND PINAL
COUNTIES...
At 508 PM MST, radar indicated a cluster of strong thunderstorms
located near Magma, or 10 miles north of Coolidge. These storms are
nearly stationary.
Conditions are becoming more favorable for the development of
additional thunderstorms. Some storms may become strong.
Winds in excess of 30 mph and pea size hail will be possible.
Locations impacted include...
Mesa, Chandler, Gilbert, Casa Grande, Apache Junction, Florence,
Coolidge, Gold Canyon, Sun Lakes, Maricopa, Queen Creek, La Palma,
San Tan Village Mall, San Tan Valley, Seville, Freestone Park,
Florence Junction, Queen Valley, Bapchule, and Olberg.
This includes the following highways...
AZ Interstate 10 between mile markers 163 and 204.
AZ Interstate 8 between mile markers 172 and 178.
US Highway 60 between mile markers 181 and 184, and between mile
markers 201 and 216.
Frequent cloud to ground lightning is possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3304 11212 3319 11210 3339 11181 3337 11145
3333 11131 3310 11116 3274 11165
TIME...MOT...LOC 0008Z 239DEG 2KT 3313 11153
18Special weather statement, Jun 24, 5:48 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
548 PM MST Mon Jun 24 2024
AZZ537-541-542-544>547-549-557-250215-
Fountain Hills/East Mesa-New River Mesa-Scottsdale/Paradise
Valley-Mazatzal Mountains-Cave Creek/New River-Deer Valley-Northwest
Valley-Rio Verde/Salt River-North Phoenix/Glendale-
548 PM MST Mon Jun 24 2024
...STRONG THUNDERSTORMS POSSIBLE ACROSS NORTHERN MARICOPA COUNTY...
At 547 PM MST, radar indicated a cluster of strong thunderstorms
were located near Rio Verde, or 11 miles west of Round Valley,
moving southwest at 10 mph.
Conditions are becoming more favorable for the development of
additional thunderstorms. Some storms may become strong.
Winds in excess of 40 mph and pea size hail will be possible.
Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Fountain Hills, New River,
Ballantine Trailhead, Round Valley, Sun City West, Sun City, Cave
Creek, Carefree, Deer Valley Airport, Desert Mountain, Scottsdale
Airport, Camp Creek, McDowell Mountain Park, Desert Ridge
Marketplace, Rio Verde, and Horseshoe Reservoir.
This includes the following highways...
AZ Interstate 17 between mile markers 213 and 229.
AZ Route 51 between mile markers 12 and 15.
AZ Route 87 between mile markers 209 and 215.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 11158 3378 11145 3363 11166 3361 11195
3366 11234 3385 11236 3389 11202 3401 11185
TIME...MOT...LOC 0047Z 067DEG 10KT 3382 11169
18